MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 27X1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number INCORRECT ENTRY
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material #305109.Batch #3347580, 4159372.Verbatim: "dr.(b)(6) uses a large volume of the precision glide 27g, ½ inch needles in clinic.She opened a fresh box of them the other day and almost all of them aren¿t working.We opened a second box today with the same lot and those also aren¿t working so we¿re going to assume the whole lot is bad." response : 1.Are you able to provide the dates of the events in the format of mm-dd-yyyy for "second box today"? if unknown, can state unknown.The first lot was 12/12/24 and the second one was 12/30/24.2.How was the patient outcome? are there any clinical signs, health consequences or impact? ¿ patients are all okay, they took multiple injections to get their full dose of medication which was an unexpected incident.3.Any adverse event or serious injury reported to patient or health care professional? ¿ not other than the multiple times being stuck.4.Are you able to provide the address of the facility for us to ship the return label? ¿ (b)(6).Additional information: dr.(b)(6) (our hand surgeon) uses these needles on a daily basis for injections in the hand.She was able to draw up medication through the needle into the syringe and then prime the needle (push air back out of syringe and get fluid to come to the tip of the needle) and then went in to inject the patient, it started okay but mid injection it stopped and wouldn¿t allow her to push the rest of the dose out.She removed the needle from the patient and attempted to push the plunger in the air and it still would not come out.She switched needles but it happened again.With the lot number listed in the previous email thread she had this happen intermittently with about 10 different needles and then she stopped using them as it was causing her to have to puncture the patient multiple times to get a full dose of medication in.We were given another box with a different lot number and it happened again.We have lot 4159372 and she experienced the same issue so we immediately stopped using that box.My nurse in charge of purchasing has ordered another box to see out it goes but now the md is very nervous about using them.She has been using 25 gauge needles which are working great but are larger than she likes to use as she¿s injecting into knuckles and the 27 gauge is much better for that.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported the needles stopped working mid-injection.To aid in the investigation, ninety-seven samples in sealed packaging blisters from lot 4159372 were received for evaluation by our quality team.Thirty-two samples were randomly selected for investigation.A visual inspection was performed, and no defects or imperfections were observed.Each sample was assembled to a syringe with saline solution.The solution expelled with a normal flow.A device history record review was completed for provided material number 305109, lot 4159372.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the returned sample analysis the symptom reported by the customer could not be confirmed.
 
Event or Problem Description
No additional information received.

Brand Name
NEEDLE 27X1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21141588
Report Number1911916-2025-00014
Device Sequence Number15762114
Product Code FMI
UDI-Device Identifier30382903051091
UDI-Public(01)30382903051091(11)240607(17)290731(10)4159372
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINCORRECT ENTRY
Device Lot NumberINCORRECT ENTRY
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/01/2025
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown